Aa
Aa
A
A
A
Close
Avatar universal

sleep disorders/methadone

hi--
  i have noticed a change in my sleep patterns lately.  i have always (as long as i can remember) have had panic attacts at night when trying to sleep, but my symptoms now are much more drastic. first let me tell you that i take 60 ,mg of methadone/day--due to a methadone program--i have been on the program for 7 months now.  i also still drink alcohol, almost everyday. these symptoms i have now have been getting worse in the last 6-10 weeks.  most of my problems occur when i'm sleeping and/or trying to sleep. i have almost constant twitching of almost every muscle of my body--especially my legs, feet and arms. now, i am having what i think are tremors throughout my body when i'm trying to fall asleep. they also occur when i am asleep and they wake me up.--it's to a point where i'm afraid to go to sleep and when i do, i'm afraid i won't wake up.  i know you may say it's the combination of methadone and alcohol, but i'm not sure it is,--the symptoms occur more frequently when i haven't been drinking.

please give me some insight as to what it could be,and what i need to do!!

thanks so much,
kimmypach
5 Responses
Avatar universal
i'm new to this forum--have no answers yet---can someone help me???
Avatar universal
I am not familiar with possible side effects of methadone. There are sleep disorders that can cause similar symptoms, but with taking such a serious med, I would want the prescribing doctor to know these symptoms. Since you're in a program, they should be knowledgeable about any possible connection. When I was having movement issues at night I had a sleep study and it turned out I have a limb movement disorder.
Avatar universal
Hi kimmypach, how are you? You are probably under too much of stress and need to relax. Do you remember of any factors that has triggered the sleep deprivation off late? Have you been under care of a physician and was Methadone prescribed to you? "Methadone is now primarily used today for the treatment of narcotic addiction. The effects of methadone last longer than those of morphine-based drugs. Methadone's effects can last up to 24 hours, thereby permitting administration only once a day in heroin detoxification and maintenance programs". You can get more information on the drug by going through this link: http://www.heroinaddiction.com/heroin_methadone.html
You could also be having rhythmic movement disorder. I suggest you to consult a neurologist and a sleep specialist and get evaluated. Take care.
Avatar universal
#1 do you know that methadone Will kill you wile on beer or anything  like that..i haven't drank in 3 yrs..im on methadone for pain control..they told me if i drank anything,,i could pasih in my sleep...YOUR PROBLEMS  WITH YOU MOVEMENTS  CAN BE YOIUR BRAIN TELLING YOU TO MOVE AROUND  SO YOU CAN BREATH..WHEN YOU TAKE THESE 2 TOGETHER  YOU  HAVE  ( HYOPOAPNE) WERE YOU STOP BREATHING IN UR SLEEP!!  AND CAN VERY WELL LEASD TO HYPOVENALASHION  WERE YOUR MIND TELLS YOU TO STOP BREATHING,,THEN YOUR GONE!!!!!!!!!!!!  VERY VERY  FATEL..SO UR ON METHADONE  DRINK FROM THE CLINIC..IVE NEVER DONE THOSE KIND OF NARCOTICS..BROTHER DOES..AND A BROTHER THAT OVERDOSED!!   GOOD LUCK  MY FRIEND
Avatar universal
Hi kimmypach, how are you? Have you consulted your doctor for the review of Methadone? You need to discuss for getting a sleep test done and evaluation by a neurologist. As advised, try to do yoga and meditation regularly, which will help to reduce the stress. Do regular stretches, exercises and be physically active. Try few sessions of massage therapy. Keep updating on the progress and doctor evaluation.
Take care.
Have an Answer?

You are reading content posted in the Sleep Disorders Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Healing home remedies for common ailments
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life
Want to wake up rested and refreshed?
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.
Post-exposure prophylaxis (PEP) may help prevent HIV infection.